Texas, 2025

Tornadoes and Hail in Texas, October 24 to 25, 2025

October 24 to 25, 2025 · NWS EWX · 14 events in 6 counties and zones

An upper-level shortwave trough and Pacific cold front moved into an unusually moist airmass over South-Central Texas. These features combined to generate thunderstorms some of which produced a tornado, damaging wind gusts, and large hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$85,000
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EWX wrote it up.

An upper-level shortwave trough and Pacific cold front moved into an unusually moist airmass over South-Central Texas. These features combined to generate thunderstorms some of which produced a tornado, damaging wind gusts, and large hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Oct 24, 7:41 PM CST, 14 minutes earlier. Its key messages:

  • Level 2 of 5 risk for severe storms tonight into early Saturday morning across the majority of South-Central Texas. Large hail and damaging straight-line wind gusts are the primary threats, through an isolated tornado two can't be ruled out.
  • Flood Watch in effect for the southern Edwards Plateau, Hill Country, and I-35 corridor tonight through Saturday morning. 1 to 3 inches of rainfall on average with isolated pockets up to 5 inches could lead to life-threatning flash flooding.
  • Warm temperatures through early next week, then much cooler, below average temperatures middle to late next week.
Area forecast discussion, Oct 24, 7:41 PM CST, 14 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
841 PM CDT Fri Oct 24 2025

...New UPDATE...

.KEY MESSAGES...

- Level 2 of 5 risk for severe storms tonight into early Saturday
  morning across the majority of South-Central Texas. Large hail
  and  damaging straight-line wind gusts are the primary threats,
  through an isolated tornado two can't be ruled out.
- Flood Watch in effect for the southern Edwards Plateau, Hill
  Country, and I-35 corridor tonight through Saturday morning. 1
  to 3 inches of rainfall on average with isolated pockets up to 5
  inches could lead to life-threatning flash flooding.
- Warm temperatures through early next week, then much cooler,
  below average temperatures middle to late next week.

&&

.UPDATE...
Issued at 840 PM CDT Fri Oct 24 2025

The much advertised line of showers and thunderstorms has
developed and will move across the Edwards Plateau, Hill Country,
and I-35 corridor over the next several hours. Damaging winds is
the main threat with large hail also possible. As a result, Severe
Thunderstorm Watch 630 has been issued through 3 AM CDT Saturday
morning. The forecast remains on track.

&&

.SHORT TERM...
(Tonight through Saturday night)
Issued at 1238 PM CDT Fri Oct 24 2025

A potent upper level trough over the southern Rockies today will
move east into the southern Plains on Saturday. Ahead of this, an
unseasonably moist airmass is in place over South Central Texas,
with precipitable water values of around 1.7-2.0 inches pooling
today through Saturday morning ahead of the associated weak Pacific
cold front. These values are around the 95th percentile for this
time of year. A moderate lower level flow and heating is generating
isolated showers midday along and east of the I-37 and I-35
corridors. This will continue through late afternoon.

Attention this evening turns out west. Height falls and lead
shortwave will assist in upstream convective development across the
Permian Basin and Big Bend later this afternoon. The convection is
forecast by most CAMs to organize into a line of storms across the
southern Edwards Plateau and western Hill Country between 7PM-11PM,
moving east and reaching the I-35 corridor 11PM to 3AM. Eventually
the line of storms is forecast to reach the Coastal Plains between
1AM and 5AM Saturday. Actual arrival time could be slightly early if
more robust cold pooling occurs behind the line. Moderate mid
level lapse rates, shear, and instability indicates a potential
for severe storms with damaging winds and hail the main threats.
An isolated tornado or two can't be rule out. There is currently a
level 2 out of 5 risk for severe storms tonight into early
Saturday morning for the majority of South-Central Texas.

Most guidance agrees there will be a break in convection after
tonight's line of storms works over the atmosphere and stabilize
conditions. However, some CAMs are indicating de-stabiliization
occurring mid to late afternoon Saturday across portions of the
eastern Hill Country, I-35 corridor north of San Antonio, and
Coastal Plains as partial clearing occurring and the last forcing in
the base of the trough moves across the region. With steep, elevated
lapse rates and moderate wind shear still in place there will be a
threat of isolated strong to severe storms across these areas late
afternoon, with large hail the main threat. This will be a
conditional threat on de-stabilization actually occurring. SPC
currently has a Level 2 out of 5 risk for severe storms Saturday
across portions of the eastern Hill Country, I-35 corridor north
of San Antonio, and Coastal Plains

HREF LPMM is showing the potential for a widespread 1 to 3 inches
of rainfall tonight through early Saturday evening, with isolated
pockets up to 5 inches. While training is not anticipated and
drought conditions exist, the rainfall rates will become the
issue, with most of this rainfall occurring quickly with the line
of storms tonight into early morning. This could lead to flash
flooding issues of streams and creeks, as well as low water
crossings, across the Hill Country and southern Edwards Plateau,
as well as a threat for urban flash flooding along the I-35
corridor. WPC has a level 2 out of 4 risk for excessive rainfall
that could lead to flash flooding for these areas of south-central
Texas. We have issued A Flood Watch for this region from 7PM
tonight through 1 PM Saturday.

&&

.LONG TERM...
(Sunday through next Friday)
Issued at 1238 pm CDT Fri Oct 24 2025

A dry northwesterly flow aloft keeps rain out of the forecast for
Sunday through next week. However, the passage of a cold front may
produce a few showers on Tuesday across the Coastal Plains. A
warming trend on Sunday into Monday abruptly ends on Tuesday with
this cold frontal passage and associated strong cold advection
bringing the coldest air of the season for Wednesday and Thursday.

&&

.AVIATION...
(00Z TAFS)
Issued at 629 PM CDT Fri Oct 24 2025

VFR conditions presently prevail across the region. However, a
broken line of TSRA is expected to begin moving west to east
between 01Z to 12Z with lingering SHRA or TSRA possible. Based on
latest high resolution models, the line of storms will likely take
on a more contiguous north to south orientation between KAUS and
KSAT with its southern extent bent more west to east between KSAT
and KDRT. These storms have the potential for isolated severe
wind, hail, and heavy rain. Initial impacts to terminals are
possible at KDRT by 01Z and at KAUS, KSAT, and KSSF by 06Z. Expect
lowered CIGs in vicinity of these storms to at least MVFR.
Further regional degradation to IFR is also possible in KDRT and
vicinity. Storms and rain intensity should gradually taper off
after 12Z with lifting CIGs, but we continue to monitor potential
for isolated to scattered TSRA mainly after 18Z near KAUS and
vicinity.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              66  82  64  85 /  90  60  40   0
Austin Bergstrom Intl Airport  66  83  63  84 /  90  60  40   0
New Braunfels Muni Airport     67  85  63  87 /  90  50  30   0
Burnet Muni Airport            65  78  61  82 /  90  70  20   0
Del Rio Intl Airport           68  88  61  89 /  80  20   0   0
Georgetown Muni Airport        64  78  61  83 /  90  70  30   0
Hondo Muni Airport             65  85  61  88 /  90  20  10   0
San Marcos Muni Airport        66  85  62  87 /  90  50  40   0
La Grange - Fayette Regional   67  83  64  84 /  80  80  60  10
San Antonio Intl Airport       68  85  65  87 /  90  40  20   0
Stinson Muni Airport           70  88  66  89 /  90  30  20   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Saturday afternoon for TXZ171>173-183>194-
202>208.

&&

SHORT TERM...04
LONG TERM....04
AVIATION...Tran

In the hours before

Special weather statement, Oct 24, 4:53 PM CST, 3 hours 2 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
553 PM CDT Fri Oct 24 2025

TXZ183-242345-
Val Verde TX-
553 PM CDT Fri Oct 24 2025

...A strong thunderstorm will impact portions of central Val Verde
County through 645 PM CDT...

At 552 PM CDT, Doppler radar was tracking a strong thunderstorm over
Langtry, moving east at 45 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Langtry, Juno, Shumla, Bakers Crossing, and Devils River State Nat
Area Del Norte.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3018 10109 2982 10089 2971 10139 2975 10142
      2977 10140 2975 10144 2978 10145 2979 10147
      2976 10154 2981 10154 2980 10157 2977 10158
      2977 10163 2976 10164 2977 10166 2976 10168
      2982 10172
TIME...MOT...LOC 2252Z 249DEG 38KT 2979 10158

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

CP
Special weather statement, Oct 24, 6:01 PM CST, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
701 PM CDT Fri Oct 24 2025

TXZ183-250045-
Val Verde TX-
701 PM CDT Fri Oct 24 2025

...A strong thunderstorm will impact portions of northwestern Val
Verde County through 745 PM CDT...

At 700 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Pumpville, or 13 miles north of Langtry, moving
northeast at 35 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Pandale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3029 10160 3029 10103 2984 10156 3002 10171
TIME...MOT...LOC 0000Z 211DEG 31KT 3000 10159

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

CP
Special weather statement, Oct 24, 7:13 PM CST, 42 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
813 PM CDT Fri Oct 24 2025

TXZ183-250215-
Val Verde TX-
813 PM CDT Fri Oct 24 2025

...Strong thunderstorms will impact portions of western Val Verde
County through 915 PM CDT...

At 813 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles west of Pandale to 9 miles southwest of
Pumpville to 27 miles southwest of Langtry. Movement was east at 25
mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Comstock, Langtry, Shumla, Box Canyon, Pandale, Pumpville, Amistad
Acres, Seminole Canyon State Park, Pecos River Boat Ramp, and Bakers
Crossing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
south central Texas.

&&

LAT...LON 3029 10176 3029 10112 2947 10112 2952 10118
      2953 10126 2963 10127 2958 10131 2965 10130
      2965 10136 2975 10142 2977 10140 2975 10144
      2979 10147 2976 10154 2981 10154 2977 10158
      2976 10164 2978 10176
TIME...MOT...LOC 0113Z 254DEG 22KT 3024 10170 2987 10186 2950 10185

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

CP
Special weather statement, Oct 24, 7:36 PM CST, 19 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
836 PM CDT Fri Oct 24 2025

TXZ183-250215-
Val Verde TX-
836 PM CDT Fri Oct 24 2025

...Strong thunderstorms will impact portions of eastern Val Verde
County through 915 PM CDT...

At 836 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles north of Juno to near Shumla to 23
miles southwest of Seminole Canyon State Park. Movement was east at
15 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Comstock, Juno, Loma Alta, Lake View, Amistad Acres, Shumla, Amistad
Village, Black Brush Point, Seminole Canyon State Park, Box Canyon,
Diablo East, Governors Landing, Long Point, Pecos River Boat Ramp,
277 North Campground, Rough Canyon Recreation Area, Spur 406
Campground, Rock Quarry Campground, Salem Point, and Devils River
State Nat Area Del Norte.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
south central Texas.

&&

LAT...LON 3029 10122 3029 10073 2968 10077 2937 10101
      2946 10106 2947 10115 2952 10118 2953 10126
      2962 10125 2963 10126 2958 10128 2957 10129
      2965 10130 2965 10136 2975 10142 2977 10140
      2975 10144 2978 10145 2979 10148
TIME...MOT...LOC 0136Z 275DEG 15KT 3028 10112 2993 10120 2975 10142
2945 10158

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

CP

The radar

The Laughlin AFB radar (KDFX), 126 km away, was scanning. The volume nearest the first event began at 01:53 UTC.

Open the radar archive at this moment

Event by event

8 thunderstorm wind, 3 hail, 3 tornado. Local standard time, as filed.

Thunderstorm Wind, Val Verde

When
October 24, 7:55 PM CST
Where
Val Verde County, 10.53 mi ENE of Juno
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
30.230, -100.970

A thunderstorm produced wind gusts measured at 50 kts by the mesonet station 10.5 northeast of Juno.

Thunderstorm Wind, Val Verde

When
October 24, 8:05 PM CST
Where
Val Verde County, 6.62 mi W of Del Rio Davis Arpt
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
29.930, -100.940

A thunderstorm produced wind gusts measured at 50 kts by the mesonet station 1.8 miles east of the Devils River State Natural Area Del Norte Unit.

Hail, Val Verde

When
October 24, 9:34 PM CST
Where
Val Verde County, 3.01 mi E of Del Rio
Measured
1.5 in hail
Reported by
Amateur Radio
Coordinates
29.370, -100.850

A thunderstorm produced ping pong ball size hail in Val Verde Park Estates near the Val Verde County jail near Hamilton Ln. and Hwy 90.

Thunderstorm Wind, Kendall

When
October 24, 10:10 PM CST
Where
Kendall County, 2.07 mi S of Comfort
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
29.940, -98.920

A thunderstorm produced wind gusts estimated at 60 mph that tore some metal roofing and solar panels off a house near Comfort.

Tornado, Kendall

When
October 24, 10:35 PM CST to 10:45 PM CST
Where
Kendall County, 4.31 mi SW of Kendalia to 6.64 mi ESE of Kendalia
Rating
EF0
Path length
9.76 mi
Path width
300 yd
Continued into
Blanco, Tx (EWX)
Reported by
NWS Storm Survey
Coordinates
29.933, -98.578

A tornado touched down in Kendall County approximately four miles southwest of Kendalia traveled 9.8 miles to the east crossed into Blanco County approximately a quarter of a mile west-northwest of the intersection of Hwy 281 and FM 306 continued east a quarter of a mile to the Comal County line a tenth of mile northwest of the Hwy 281/FM 306 intersection and continued another 10.2 miles east before dissipating after crossing FM 306 near Hancock Rd. As the tornado moved through rural Kendall County it produced sporadic tree damage estimated at EF-0 (65-80 mph). In Comal County it produced EF-1 damage. The path width was 300 yards.

Tornado, Blanco

When
October 24, 10:45 PM CST to 10:46 PM CST
Where
Blanco County, 4.31 mi SSW of Twin Sisters to 4.28 mi S of Twin Sisters
Rating
EFU
Path length
0.18 mi
Path width
300 yd
Continued into
Comal, Tx (EWX)
Reported by
NWS Storm Survey
Coordinates
29.939, -98.415

A tornado touched down in Kendall County approximately four miles southwest of Kendalia traveled 9.8 miles to the east crossed into Blanco County approximately a quarter of a mile west-northwest of the intersection of Hwy 281 and FM 306 continued east a quarter of a mile to the Comal County line a tenth of mile northwest of the Hwy 281/FM 306 intersection and continued another 10.2 miles east before dissipating after crossing FM 306 near Hancock Rd. No damage was found over its short path through Blanco County. Damage ratings were EF-0 in Kendall County and EF-1 in Comal. The path width was 300 yards.

Tornado, Comal

When
October 24, 10:46 PM CST to 10:58 PM CST
Where
Comal County, 4.82 mi N of Spring Branch to 2.31 mi N of Canyon Res
Rating
EF1
Path length
10.11 mi
Path width
300 yd
Reported by
NWS Storm Survey
Coordinates
29.939, -98.412

A tornado touched down in Kendall County approximately four miles southwest of Kendalia traveled 9.8 miles to the east crossed into Blanco County approximately a quarter of a mile west-northwest of the intersection of Hwy 281 and FM 306 continued east a quarter of a mile to the Comal County line a tenth of mile northwest of the Hwy 281/FM 306 intersection and continued another 10.2 miles east before dissipating after crossing FM 306 near Hancock Rd. Shortly after entering Comal County, it crossed the intersection of Hwy 281 and FM 306 and knocked down five electrical poles and one light pole near a gas station at the intersection. This damage was rated EF-1 (wind speed up to 110 mph). The tornado continued east-southeastward into portions of the Indian Hill subdivision causing sporadic tree, fence, and shingle damage and then east, paralleling FM 306. The tornado crossed Tanglewood Trail, impacting several blocks with concentrated tree damage and shingle damage. Damage through this area was estimated at EF-1 (90 mph). The tornado continued east, through northern areas of Mystic Shores, weakening and producing sporadic tree damage. Farther east, the tornado crossed FM 306 near Hancock Rd. and dissipated shortly thereafter. In Kendall County it produced EF-0 damage. The path width was 300 yards.

Thunderstorm Wind, Comal

When
October 24, 11:01 PM CST
Where
Comal County, 2.77 mi ESE of Canyon Res
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
29.880, -98.210

A thunderstorm produced wind gusts estimated at 60 mph that peeled some metal sheeting off a house on Canyon Lake.

Thunderstorm Wind, Comal

When
October 24, 11:01 PM CST
Where
Comal County, 2.77 mi ESE of Canyon Res
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
29.880, -98.210

A thunderstorm produced wind gusts measured at 50 kts by the mesonet station at Canyon Lake.

Thunderstorm Wind, Comal

When
October 24, 11:02 PM CST
Where
Comal County, 3.51 mi ENE of Canyon Res to 3.6 mi ENE of Canyon Res
Measured
87 kt (100 mph) estimated gust
Property damage
$25,000
Reported by
NWS Storm Survey
Coordinates
29.922, -98.197

An NWS survey team observed a home with a portion of its roof removed and thrown 100 yards to the east-northeast. Approximately 150 yards to the east-northeast of the house, the roof of a detached garage was blown off. Large tree limbs and power poles were also broken close to these structures. These buildings were located on the western top of a high ridge, and the portion of the roofs removed were exposed to the west. When overlaying radar data, the most likely cause of this damage were the roofs being |completely exposed to the surging rear-flank downdraft at a significantly higher elevation than surrounding homes that were not damaged. Wind speeds were estimated at 100 mph.

Thunderstorm Wind, Comal

When
October 24, 11:02 PM CST
Where
Comal County, 3.71 mi ENE of Canyon Res
Measured
87 kt (100 mph) estimated gust
Property damage
$20,000
Reported by
NWS Storm Survey
Coordinates
29.920, -98.192

An NWS survey team observed a home on Sundown Trail with a portion of its roof removed. This house was located on the western top of a high ridge, and the portion of the roof removed was exposed to the west. When overlaying radar data, the most likely cause of this damage was the roof being completely exposed to the surging rear-flank downdraft at a significantly higher elevation than surrounding homes that were not damaged. These straight-line winds were estimated to be near 100 mph.

Thunderstorm Wind, Caldwell

When
October 24, 11:50 PM CST
Where
Caldwell County, 2.83 mi SSE of Taylorsville
Measured
65 kt (75 mph) estimated gust
Property damage
$25,000
Reported by
CoCoRaHS
Coordinates
29.860, -97.470

A thunderstorm produced wind gusts estimated at 75 mph. Two large Oak trees were uprooted. Several medium size metal buildings (12x20, 10x12, 60x100) were damaged or destroyed. All of the damage was near Dale.

Hail, Atascosa

When
October 25, 3:24 AM CST
Where
Atascosa County, 1.21 mi W of Pleasanton
Measured
1 in hail
Reported by
Public
Coordinates
28.950, -98.500

A thunderstorm produced pea to quarter size hail in Pleasanton.

Hail, Atascosa

When
October 25, 3:33 AM CST
Where
Atascosa County, 0.92 mi SW of North Pleasanton
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
28.960, -98.490

A thunderstorm produced penny size hail in Pleasanton.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2025Every state in 2025This day in weather historyThe tornado archive for Texas, 2025Warnings in Texas, October 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 1297365, 1297367, 1297369, 1297370, 1297320, 1297321, 1297322, 1297371, 1297372, 1297494, 1297495, 1297373, 1297374, 1297375.